Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 9, 2015, 5:29 PM EDT for 4 counties in Pennsylvania; 4 counties in West Virginia; Belmont County, Jefferson County, Ohio. It was in force for 31 min. 57 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 5:29 PM EDT (21:29 UTC)
- Expired
- Apr 9, 2015, 6:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Greene County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:35 PM EDT | TSTM WND DMG | 1 N Benwood, WV | TREES DOWN |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | 1 Ne Clearview, WV | SHINGLES AND PORCH ROOF DAMAGE |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | 1 Ne Clearview, WV | |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | 1 Nne Benwood, WV | |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | 2 Sse Weirton, WV | |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | 3 Sse Weirton, WV | TREES DOWN |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | Follansbee, WV | TREES DOWN |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | Follansbee, WV | |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | New Cumberland, WV | TREES DOWN |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | New Cumberland, WV | |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | Wellsburg, WV | TREES DOWN |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | Wellsburg, WV | |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | Wheeling, WV | TREES DOWN |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | Wheeling, WV | |
| Apr 9, 5:35 PM EDT | TSTM WND DMG | Wheeling, WV | SEVERAL VERY LARGE TREES DOWN ON HOME |
| Apr 9, 5:36 PM EDT | NON-TSTM WND GST 60 | 3 Wnw West Liberty, WV | ASOS STATION WHEELING AIRPORT /HLG/ NON-TSTM WND GST DURATION 6 HOURS. |
| Apr 9, 5:40 PM EDT | TSTM WND DMG | West Liberty, WV | TREES DOWN |
| Apr 9, 5:40 PM EDT | TSTM WND DMG | West Liberty, WV | |
| Apr 9, 5:40 PM EDT | TSTM WND GST 60 | 1 Wnw Shannon, WV | |
| Apr 9, 5:40 PM EDT | TSTM WND GST 60 | 3 Ne Clearview, WV | |
| Apr 9, 5:45 PM EDT | TSTM WND DMG | 2 Sw West Middletown, PA | POWER LINES ON SCENIC DR AT CHESTNUT RD |
| Apr 9, 5:45 PM EDT | TSTM WND DMG | 2 Wsw West Middletown, PA | |
| Apr 9, 5:50 PM EDT | TSTM WND DMG | 1 Wsw Rea, PA | TREE DOWN ACROSS AVELLA RD |
| Apr 9, 5:50 PM EDT | TSTM WND DMG | 2 Ene West Alexander, PA | |
| Apr 9, 5:50 PM EDT | TSTM WND DMG | 2 N West Middletown, PA | |
| Apr 9, 5:50 PM EDT | TSTM WND DMG | 2 Se P And W Patch, PA | TREE BLOCKING WASHINGTON PIKE INDEPENDENCE TWP |
| Apr 9, 5:50 PM EDT | TSTM WND DMG | 2 W West Middletown, PA | |
| Apr 9, 5:50 PM EDT | TSTM WND DMG | Coon Island, PA | POWER LINES DOWN ON OLD NATIONAL PIKE |
| Apr 9, 5:55 PM EDT | TSTM WND DMG | 1 E Woodrow, PA | TREE BLOCKING AVELLA RD |
| Apr 9, 5:55 PM EDT | TSTM WND DMG | 1 Wsw Primrose, PA | TREE AND WIRES ACROSS BOWEN RD AT CHERRY VALLEY RD |
| Apr 9, 5:55 PM EDT | TSTM WND DMG | 2 Nnw Hickory, PA | |
| Apr 9, 5:55 PM EDT | TSTM WND DMG | 2 Se Cherry Valley, PA | NUMEROUS TREES DOWN BLOCKING WATER DAM RD AT SHORELINE LANE |
| Apr 9, 5:55 PM EDT | TSTM WND DMG | 2 Sw Hickory, PA | |
| Apr 9, 5:55 PM EDT | TSTM WND DMG | 3 Wsw Mcdonald, PA | |
| Apr 9, 5:57 PM EDT | TSTM WND DMG | Mcdonald, PA | LARGE ROOF RIPPED OFF BUILDING |
| Apr 9, 5:59 PM EDT | TSTM WND DMG | 1 E Santiago, PA | SEVERAL LARGE TREES DOWN |
| Apr 9, 5:59 PM EDT | TSTM WND DMG | 2 S Imperial-Enlow, PA | |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | 1 Se Candor, PA | TREE AND WIRES DOWN ON FIRE AT MIDWAY CANDOR RD AT SHAFFER RD |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | 1 S Houston, PA | |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | 1 Ssw Mcdonald, PA | NUMEROUS LARGE TREES DOWN ALONG 980 BETWEEN OLIVER ST AND HIGHLAND DR |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | 1 W Reissing, PA | TREES BLOCKING INTERSECTION OF GRANGE RD AT PROFIO RD |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | 2 Nne Washington, PA | |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | 2 Sse Mcdonald, PA | |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | 4 Wnw Mcdonald, PA | |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | Enterprise, PA | TREE AND WIRES DOWN ON FIRE AT 27 NANNIE ST. |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | Moninger, PA | TREES AND WIRES BLOCKING WEST LIBERTY ROAD |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | Wolfdale, PA | LARGE TREE BLOCKING MALONE RIDGE RD AT HEWITT AVE |
| Apr 9, 6:00 PM EDT | TSTM WND DMG | Wolfdale, PA | |
| Apr 9, 6:05 PM EDT | TSTM WND DMG | 1 Sw Robinson Township, PA | BASEBALL DUGOUT DESTROYED |
| Apr 9, 6:05 PM EDT | TSTM WND DMG | 1 Wnw Cecil-Bishop, PA | |
| Apr 9, 6:05 PM EDT | TSTM WND DMG | 3 Wnw Cecil-Bishop, PA | LARGE TREES DOWN NEAR 980 AND COLEMAN RD |
| Apr 9, 6:05 PM EDT | TSTM WND DMG | Cowden, PA | TREES AND WIRES DOWN |
| Apr 9, 6:05 PM EDT | NON-TSTM WND GST 44 | 3 Se Sturgeon-Noblestow, PA | MESONET STATION 2 SE STURGEON-NOBLESTOW /D6598/ NON-TSTM WND GST DURATION 6 HOURS. |
| Apr 9, 6:06 PM EDT | NON-TSTM WND GST 32 | Mcmurray, PA | MESONET STATION MCMURRAY /D6881/ NON-TSTM WND GST DURATION 6 HOURS. |
| Apr 9, 6:07 PM EDT | TSTM WND DMG | 1 Ene Scott Township, PA | CANOPY/CARPORT BLOWN OUT ONTO STREET |
| Apr 9, 6:07 PM EDT | NON-TSTM WND GST 35 | 2 Ssw Carnot-Moon, PA | ASOS STATION PITTSBURGH INTERNATIONAL AIRPORT /PIT/ NON-TSTM WND GST DURATION 6 HOURS. |
| Apr 9, 6:08 PM EDT | NON-TSTM WND GST 47 | 3 Ese Green Hills, PA | MESONET STATION 3 ESE GREEN HILLS /D9735/ NON-TSTM WND GST DURATION 6 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 47 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 4:29 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
524
WUUS51 KPBZ 092129
SVRPBZ
OHC013-081-PAC003-007-059-125-WVC009-029-051-069-092200-
/O.NEW.KPBZ.SV.W.0007.150409T2129Z-150409T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN EAST CENTRAL OHIO...
EASTERN BELMONT COUNTY IN EAST CENTRAL OHIO...
NORTHWESTERN GREENE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
BEAVER COUNTY IN WESTERN PENNSYLVANIA...
WASHINGTON COUNTY IN SOUTHWESTERN PENNSYLVANIA...
WESTERN ALLEGHENY COUNTY IN SOUTHWESTERN PENNSYLVANIA...
HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
OHIO COUNTY IN NORTHERN WEST VIRGINIA...
NORTHERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 600 PM EDT
* AT 529 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SALINEVILLE TO YORKVILLE TO NEAR ALLEDONIA...
MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...MOUNT LEBANON...BETHEL PARK...WHEELING...MOON...
WEIRTON...UPPER ST. CLAIR...STEUBENVILLE...WASHINGTON...FRANKLIN
PARK...EAST LIVERPOOL...ALIQUIPPA...MOUNDSVILLE...CANONSBURG...
ECONOMY...DORMONT...CASTLE SHANNON...CARNEGIE...AMBRIDGE AND
MARTINS FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4034 8002 3987 8031 3986 8100 4012 8082
4053 8088 4058 8073 4058 8067 4063 8062
4061 8057 4064 8052 4066 8052 4078 8019
TIME...MOT...LOC 2129Z 240DEG 61KT 4060 8078 4016 8074 3988 8093
HAIL...<.75IN
WIND...60MPH
$$
341 follow-up statement
393
WWUS51 KPBZ 092150
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT THU APR 9 2015
OHC013-081-092159-
/O.CAN.KPBZ.SV.W.0007.000000T0000Z-150409T2200Z/
JEFFERSON OH-BELMONT OH-
550 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND EASTERN BELMONT
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
OHIO...SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4034 8002 3987 8031 3991 8079 3992 8080
3993 8076 4002 8074 4021 8058 4040 8062
4048 8059 4059 8065 4061 8057 4064 8052
4066 8052 4078 8019
TIME...MOT...LOC 2149Z 240DEG 61KT 4070 8044 4026 8041 3998 8060
$$
PAC003-007-059-125-WVC009-029-051-069-092200-
/O.CON.KPBZ.SV.W.0007.000000T0000Z-150409T2200Z/
GREENE PA-BEAVER PA-WASHINGTON PA-ALLEGHENY PA-HANCOCK WV-OHIO WV-
MARSHALL WV-BROOKE WV-
550 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN GREENE...BEAVER...WASHINGTON...WESTERN ALLEGHENY...
HANCOCK...OHIO...NORTHEASTERN MARSHALL AND BROOKE COUNTIES...
AT 549 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACKHAWK TO NEAR AVELLA TO NEAR SHERRARD...MOVING
NORTHEAST AT 70 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...MOUNT LEBANON...BETHEL PARK...WHEELING...MOON...
WEIRTON...UPPER ST. CLAIR...STEUBENVILLE...WASHINGTON...FRANKLIN
PARK...EAST LIVERPOOL...ALIQUIPPA...MOUNDSVILLE...CANONSBURG...
ECONOMY...DORMONT...CASTLE SHANNON...CARNEGIE...AMBRIDGE AND MCKEES
ROCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4034 8002 3987 8031 3991 8079 3992 8080
3993 8076 4002 8074 4021 8058 4040 8062
4048 8059 4059 8065 4061 8057 4064 8052
4066 8052 4078 8019
TIME...MOT...LOC 2149Z 240DEG 61KT 4070 8044 4026 8041 3998 8060
HAIL...<.75IN
WIND...80MPH
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 5:09 PM EDT, 20 minutes earlier.
Area forecast discussion, Apr 9, 5:09 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT THU APR 9 2015
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL A COLD FRONT PASSES
BY EARLY FRIDAY. HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH
THE WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS
THE REGION INTO EARLY EVENING. LATEST RADAR SHOWS A LINE OF
STRONG STORMS ACROSS EASTERN OHIO JUST GETTING READY TO CROSS OVER
INTO WESTERN PA. THESE STORMS ARE EXPECTED TO HOLD TOGETHER AS
MESOSCALE ANALYSIS OVER THE PAST HOUR SHOWS HIGHER MUCAPE VALUES
EXPANDING EAST INTO WESTERN PA ZONES WITH NO CIN TO SPEAK OF WHILE HIRES
RAPID UPDATE MODELS SHOW THIS TREND CONTINUING CROSS THE FORECAST
AREA INTO CENTRAL PA THROUGH EARLY EVENING.
NO MAJOR CHANGES TO THE FORECAST HAVE BEEN NEEDED THUS FAR...AND
NOT ANTICIPATED INTO EARLY EVENING BASED ON LATEST TRENDS.
A RISK OF ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EVENING ACROSS THE REGION WITH DAMAGING WIND GUSTS THE MAIN
THREAT.
ACROSS THE WEST AND SOUTH...RECENT RAINFALL HAS KEPT THE GROUND
WELL SATURATED AND ANY FURTHER SUFFICIENT RAINFALL COULD POSE A
FLASH FLOOD. HENCE...THE FLASH FLOOD WATCH CONTINUES THROUGH
FRIDAY.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
A LULL IN PRECIPITATION CAN BE EXPECTED EARLY TONIGHT BEFORE THE
COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL PUSH EAST
FRIDAY MORNING...DECREASING SHOWER/STORM CHANCES IN ITS WAKE.
EXPECT CONDITIONS TO IMPROVE FROM THE WEST FRIDAY AFTERNOON AS
COOLER AND DRIER AIR FILTERS INTO THE AREA.
HIGH PRESSURE WILL DOMINATE THE REGION THROUGH THE WEEKEND BUT NOTICEABLY
COOLER AIR WILL MOVE IN BEHIND THE FRONT ON SATURDAY WHICH WILL
CAUSE BELOW NORMAL TEMPERATURES. TEMPERATURES ON SUNDAY WILL
SETTLE TO NORMAL VALUES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
TEMPERATURES WARM ON SUNDAY WITH MORE NORMAL READINGS EXPECTED
THROUGH THE REMAINDER OF THE LONG TERM. NEXT SYSTEM WILL BRING THE
RISK FOR SHOWERS AND STORMS EARLY NEXT WEEK.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
TAFS HAVE BEEN UPDATED TO BETTER TIME OCCURENCE OF THUNDERSTORMS
THIS EVENING WITH THE MAIN ACTIVITY ASSOCIATED WITH A LINE OF
STORMS JUST NOW ABOUT TO CROSS INTO SOUTHWESTERN PA. CHANCES OF
SHOWERS/THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS A COLD
FRONT APPROACHES THE REGION. PERIODIC RESTRICTIONS...INCLUDING IFR
IN HEAVIER RAIN ASSOCIATED WITH THUNDERSTORMS WILL BE POSSIBLE.
THE MAIN IMPACT MOST LIKELY WITH ANY THUNDERSTORMS WILL BE GUSTY
WINDS...WITH GUSTS OVER 40KTS POSSIBLE...AS WELL AS SMALL HAIL.
.OUTLOOK.../FRIDAY NIGHT THROUGH SUNDAY/...
BUILDING HIGH PRESSURE WILL IMPROVE CONDITIONS FOR THE WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ039-048-049-
057>059-068-069.
PA...NONE.
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ004-012-021-
022.
&&Hazardous weather outlook, Apr 9, 5:16 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 516 PM EDT THU APR 9 2015 MDZ001-OHZ040-041-050-PAZ013>016-020>023-029-031-073>076-WVZ001-002- 023-041-102130- GARRETT-CARROLL-COLUMBIANA-JEFFERSON OH-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-PRESTON-TUCKER- 516 PM EDT THU APR 9 2015 ...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-048-049-057>059-068-069-WVZ004-012-021-022-102130- TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-MARSHALL-WETZEL-MARION-MONONGALIA- 516 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ003-102130- OHIO- 516 PM EDT THU APR 9 2015 ...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-102130- MERCER-VENANGO-FOREST- 516 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS SLIGHT RISK OF SEVER THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 9, 4:15 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 ENE NEW CONCORD 40.02N 81.68W
04/09/2015 E0.88 INCH GUERNSEY OH TRAINED SPOTTER
&&
NWS PITTSBURGH PA
IRIS SYSTEMSpecial weather statement, Apr 9, 4:33 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT THU APR 9 2015
OHZ069-PAZ031-WVZ004-012-021-092100-
MONROE-GREENE-MARION-MARSHALL-WETZEL-
433 PM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE...
SOUTHWESTERN GREENE...WETZEL...SOUTHEASTERN MARSHALL AND NORTHWESTERN
MARION COUNTIES...
AT 433 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDDLEBOURNE...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW MARTINSVILLE...PINE GROVE...HUNDRED...KNOB FORK...LITTLETON...
ROUND BOTTOM...HANNIBAL...FLY...BIG RUN...PORTERS FALLS...
WILEYVILLE...JACKSONBURG...DENVER HEIGHTS...EARNSHAW AND GLOVER GAP.
LAT...LON 3955 8078 3956 8081 3956 8082 3960 8085
3958 8089 3961 8094 3955 8103 3958 8105
3984 8052 3965 8039 3964 8040 3964 8038
3960 8036 3949 8072
TIME...MOT...LOC 2033Z 246DEG 34KT 3952 8093
34Local storm report, Apr 9, 4:36 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 1 S DUNCAN FALLS 39.86N 81.92W
04/09/2015 MUSKINGUM OH LAW ENFORCEMENT
TREES DOWN.
&&
EVENT NUMBER PBZ1501632
07Local storm report, Apr 9, 4:37 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 2 SE DUNCAN FALLS 39.85N 81.89W
04/09/2015 MUSKINGUM OH LAW ENFORCEMENT
TREES DOWN.
&&
EVENT NUMBER PBZ1501633
07Special weather statement, Apr 9, 4:52 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT THU APR 9 2015
MDZ001-PAZ076-092115-
GARRETT-FAYETTE RIDGES-
452 PM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GARRETT AND
SOUTHEASTERN FAYETTE COUNTIES...
AT 451 PM EDT...A STRONG THUNDERSTORM WAS OVER MINERAL SPRING...
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GRANTSVILLE...FRIENDSVILLE...ACCIDENT...MARKLEYSBURG...PINEY GROVE...
FINZEL AND MINERAL SPRING.
LAT...LON 3967 7896 3961 7945 3969 7948 3972 7948
3972 7950 3978 7952 3983 7937 3978 7935
3978 7940 3977 7938 3972 7939 3972 7894
3971 7893
TIME...MOT...LOC 2051Z 253DEG 30KT 3972 7940
34Local storm report, Apr 9, 5:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CAMBRIDGE 40.03N 81.59W
04/09/2015 E1.00 INCH GUERNSEY OH PUBLIC
&&
NWS PITTSBURGH PA
IRIS SYSTEMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:08 AM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Fayette, Greene, Washington, Westmoreland | 32 hr |
| Apr 9, 4:38 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 37 min |
| Apr 9, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 25 min |
| Apr 9, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 28 min |
| Apr 9, 5:35 PM EDT | Special Weather Statement | PBZ | Lawrence | 25 min |
| Apr 9, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 37 min |
| Apr 9, 5:46 PM EDT | Tornado Warning | PBZ | Fayette, Greene | 29 min |
| Apr 9, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Greene, Washington | 34 min |
| Apr 9, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 34 min |
| Apr 9, 6:09 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Apr 9, 6:12 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 33 min |
| Apr 9, 6:17 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Fayette, Greene, Washington and 1 more | 28 min |
| Apr 9, 6:22 PM EDT | Tornado Warning | PBZ | Butler | 23 min |
| Apr 9, 6:33 PM EDT | Special Weather Statement | PBZ | Greene | 27 min |
| Apr 9, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Fayette, Indiana, Jefferson, Westmoreland | 32 min |
| Apr 9, 4:33 PM EDT | Special Weather Statement | PBZ | Wetzel | 27 min |
| Apr 9, 6:18 PM EDT | Special Weather Statement | PBZ | Preston | 42 min |
| Apr 9, 6:24 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 51 min |
| Apr 9, 6:41 PM EDT | Tornado Warning | PBZ | Preston | 31 min |
| Apr 8, 9:48 PM EDT | Special Weather Statement | PBZ | Noble | 42 min |
| Apr 9, 4:30 AM EDT | Special Weather Statement | PBZ | Muskingum | 30 min |
| Apr 9, 6:08 AM EDT | Areal Flood Advisory | PBZ | Coshocton | 3 hr |
| Apr 9, 6:26 AM EDT | River Flood Warning | PBZ | Coshocton | 6 days |
| Apr 9, 10:31 AM EDT | Areal Flood Advisory | PBZ | Coshocton | 3 hr |
| Apr 9, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum | 56 min |
| Apr 9, 3:41 PM EDT | Special Weather Statement | PBZ | Noble | 49 min |
| Apr 9, 3:47 PM EDT | Special Weather Statement | PBZ | Coshocton | 28 min |
| Apr 9, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 49 min |
| Apr 9, 4:42 PM EDT | Flash Flood Warning | PBZ | Guernsey, Muskingum | 3 hr |
| Apr 9, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 3 more | 42 min |
| Apr 9, 4:49 PM EDT | Flash Flood Warning | PBZ | Carroll, Guernsey, Harrison, Tuscarawas | 4 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.